Epilepsy Action
1,306 members419 posts

Epilim

Hi There.

For the first time I suffered 2 epileptic seizures around 3 weeks ago, one on the bus on my way home and another one during the night at the hospital. I've been on Epilim eversince. Could you please point out any side effects of these? As I've noticed that eversince I started taking them I've been having occassional vertigos and heart palpitations, however the GP said that it could be of other reasons. Thanks

3 Replies
oldestnewest

I was on Epilim for three years and was taken off because of bad Parkinson disease type effects, terrible tremors, I was tested on a DAT scan then taken off, was even thinking of taking up drawing but other side effects started of my replacement medication. Are you taking other medication with your Epilim, that could be a contribution, Lamictal for example? Everyone is different with your side effects? Good Luck?

Reply

Hi

When you first start taking an epilepsy medicine it is quite usual to get some side effects. These normally go after a short time: epilepsy.org.uk/info/treatm...

If they are still with you after a month or so you may want to talk to your epilepsy nurse or neurologist about this.

It is also very normal to feel anxious once you have had seizures. This could also be causing your vertigo and palpitations: epilepsy.org.uk/info/stress

I do hope things settle down for you soon.

Regards

Cherry

Epilepsy Action Helpline Team

1 like
Reply

Hi alanformosa3, I've been on lots of different medications with Epilim since I was diagnosed with Grand-mal seizures about 15 years ago but since the start I've always been on Epilim. I have noticed over the years that the Epilim has a few side effects : It gives me heart palpitations, make me gain weight very easy and struggle a lot to lose the weight again, I am always tired even though I sleep more than enough, it cancels out "the pill" therefore I can't take birth control effectively and I constantly get cravings even when I'm not hungry. On the plus side, Epilim keeps my seizures to a minimum, I only get about 3 - 5 seizures per year in a bad year. Besides all the side effects I would still recommend Epilim to any patient.

Stay strong, it will get better.

1 like
Reply

You may also like...